Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 31, 2007, 12:24 PM CDT for Grundy County, Livingston County, Mercer County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 12:24 PM CDT (17:24 UTC)
- Expired
- Mar 31, 2007, 1:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Grundy County, MO, Livingston County, MO, Mercer County, MO
The radar
The Pleasant Hill radar (KEAX), 133 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:36 PM CDT | HAIL 0.5 | 2 Se Chillicothe, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:38 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 311724 SVREAX MOC079-117-129-311800- /O.NEW.KEAX.SV.W.0014.070331T1724Z-070331T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1224 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN NORTH CENTRAL MISSOURI LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI SOUTHERN MERCER COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 100 PM CDT * AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF UTICA...OR 10 MILES SOUTH OF CHILLICOTHE...AND MOVING NORTH AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILLICOTHE BY 1230 PM CDT. TRENTON BY 1250 PM CDT. SPICKARD BY 100 PM CDT. THE TOWNS OF SPRING HILL...CHULA...LAREDO AND TINDALL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3963 9375 3962 9349 4030 9336 4032 9376 $$ DEROCHE
2 follow-up statements
000 WWUS53 KEAX 311739 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1239 PM CDT SAT MAR 31 2007 MOC079-117-129-311800- /O.CON.KEAX.SV.W.0014.000000T0000Z-070331T1800Z/ LIVINGSTON MO-GRUNDY MO-MERCER MO- 1239 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MERCER...GRUNDY AND CENTRAL LIVINGSTON COUNTIES UNTIL 100 PM CDT... AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHILLICOTHE...MOVING NORTH AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF TRENTON BY 1250 PM CDT. THE TOWN OF LAREDO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3971 9370 3971 9350 4030 9336 4032 9376 $$ DEROCHE
000 WWUS53 KEAX 311755 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT SAT MAR 31 2007 MOC079-117-129-311806- /O.EXP.KEAX.SV.W.0014.000000T0000Z-070331T1800Z/ LIVINGSTON MO-GRUNDY MO-MERCER MO- 1256 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MERCER...GRUNDY AND CENTRAL LIVINGSTON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 1254 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3971 9370 3971 9350 4030 9336 4032 9376 $$ DEROCHE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:30 AM CDT, 54 minutes earlier.
Area forecast discussion, Mar 31, 11:30 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1130 AM CDT SAT MAR 31 2007 .DISCUSSION... MINOR UPDATES TO GOING FORECAST TO RAISE HIGH TEMPS TODAY OVER MUCH OF THE AREA AS SIGNIFICANT BREAKS IN THE OVERCAST ARE ALLOWING FOR RAPID SFC HEATING. IN ADDITION...ADJUSTED POPS BASED ON RADAR TRENDS AND BANDING FEATURES SEEN IN VISIBLE IMAGERY INDICATIVE OF SHOWER AND TSTM DEVELOPMENT. SEVERE POTENTIAL INCREASING ACROSS FAR NW MISSOURI AS COLD CORE APPROACHES AND RAPID DESTABILIZATION IS BEGINNING. MUCAPES ALREADY IN EXCESS OF 500 J/KG (MOST OF WHICH IN THE VERY LOWEST LAYERS) FROM KANSAS CITY THROUGH TARKIO...AND GIVEN VERY LOW LCL HEIGHTS AND BACKED BOUNDARY LAYER FLOW TOPPED BY INCREASINGLY DIFFLUENT FLOW ALOFT...LOW TOPPED SUPERCELLS APPEAR LIKELY WITHIN THE NEXT COUPLE HOURS WITH ATTENDANT THREAT OF HAIL...HIGH WINDS...AND ISOLATED TORNADOES (SEE LATEST SPC MCD). TORNADO WATCH NUMBER 100 WILL BE ISSUED SHORTLY FOR FAR NORTHERN MISSOURI. 21 && .PREVIOUS DISCUSSION... /ISSUED 420 AM CDT SAT MAR 31 2007/ SHORT RANGE MODELS SEEM TO HAVE A FAIRLY GOOD HANDLE ON THE MAIN WEATHER FEATURES EARLY THIS MORNING. THE UPPER LEVEL LOW HAS BEGUN TO MOVE NORTHEAST ACROSS THE CENTRAL PLAINS AS THE 100KT JET CONTINUES TO ROUND THE BASE OF THE TROUGH. THE SURFACE LOW IS IN THE VICINITY OF WICHITA KS EARLY THIS MORNING. EXPECT BOTH THE SURFACE AND UPPER LEVEL LOWS TO BE IN THE VICINITY OF OMAHA BY MIDDAY TODAY AND JUST EAST OF MINNEAPOLIS BY MIDDAY SUNDAY. MUCH OF THE PRECIP HAS MOVED NORTH DURING THE OVERNIGHT HOURS...WHICH IS CONSISTENT WITH THE SHIFT OF BEST ISENTROPIC LIFT SEEN ON THE 300-310K SURFACES. HAVE ADDITIONAL CONVECTION HAS DEVELOPED OVER THE REGION IN THE LAST FEW HOURS AS THE BROAD SCALE LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL LOW AND JET STREAK SPREADS OVERHEAD. RADAR MOSAIC SHOWS A LINE OF SHOWERS DEVELOPING ALONG THE NEW WARM FRONT. THERE ARE NUMEROUS BOUNDARIES...BUT EXPECT THIS LINE TO BE THE PRIMARY LINE TO MOVE EAST-NORTHEAST ACROSS THE FORECAST AREA THIS MORNING AND INTO THE AFTERNOON. THE LINE IS EXPECTED TO BE PUSHING INTO THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON...MAKING THE BEST CHANCE FOR SEVERE MAINLY NORTH AND EAST OF A LINE FROM SAINT JOSEPH TO CHILLICOTHE TO SEDALIA THIS AFTERNOON. INSTABILITY CONTINUES TO BE THE LIMITING FACTOR FOR STRONG CONVECTION. HOWEVER STRONG SHEAR ALONG THE LINE MAY VERY WELL COMPENSATE. IN ADDITION...WINDS IN THE LOWER LEVELS ARE EXPECTED TO BE 40-50KT PERPENDICULAR TO THE LINE. THEREFORE EXPECT THE PRIMARY THREAT TO BE DAMAGING WIND. HOWEVER LARGE HAIL AND POSSIBLY A TORNADO IS NOT OUT OF THE QUESTION IF A FEW BREAKS IN THE OVERCAST OCCUR AND ENOUGH INSTABILITY DEVELOPS ALONG AND JUST AHEAD OF THE LINE. DUE TO THE BREAK IN PRECIPITATION OVERNIGHT AND THE RELATIVELY FAST MOVEMENT OF THE EXPECTED PRECIPITATION TODAY...HAVE CANCELLED THE FLASH FLOOD WATCH. TEMPERATURES REMAIN ON TRACK AND MADE ONLY MINOR ADJUSTMENTS THROUGH TUESDAY. NRR && .AVIATION... A NARROW LINE OF SHOWERS OVER EASTERN KANSAS WILL CONTINUE TO ADVANCE NORTH/NORTHEAST THIS MORNING. HAVE INCLUDED AN HOUR OF MVFR CONDITIONS AT THE TERMINAL SITES FROM 15Z-16Z AS THE LINE OF SHOWERS IS ANTICIPATED TO MOVE THROUGH. CEILINGS JUST BEHIND THE LINE ARE EXPECTED TO HOVER AROUND HIGH MVFR CRITERIA...AND AS THE DRY SLOT AND COLD FRONT PUSH EAST...CEILINGS SHOULD IMPROVE TO VFR CONDITIONS BY MID AFTERNOON. SOUTHERLY WINDS IN ADVANCE OF THE COLD FRONT WILL INCREASE THROUGH THE MORNING...AND BECOME RATHER GUSTY THROUGH MUCH OF THE AFTERNOON. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Mar 31, 5:57 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 AM CDT SAT MAR 31 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 557 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL AND NORTHEAST KANSAS TODAY...AND PROGRESS INTO IOWA BY THIS EVENING. MEANWHILE...A SURFACE BOUNDARY WILL MOVE ACROSS EASTERN KANSAS AND WESTERN MISSOURI THIS MORNING...AND ACROSS NORTHERN AND CENTRAL INTO EASTERN MISSOURI DURING THE AFTERNOON. THIS LINE IS EXPECTED TO BE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. CONSIDERABLE UNCERTAINTY EXISTS CONCERNING THE AMOUNT OF DESTABILIZATION THAT CAN BE REALIZED AHEAD OF THE BOUNDARY BEFORE IT CLEARS THE OUTLOOK AREA. HOWEVER BY THE AFTERNOON...IF SUFFICIENT HEATING DOES OCCUR...SEVERE THUNDERSTORMS ARE POSSIBLE NORTH AND EAST OF A LINE FROM SAINT JOSEPH TO CHILLICOTHE TO SEDALIA. DAMAGING WIND WOULD BE THE PRIMARY THREAT. HOWEVER IF ENOUGH INSTABILITY DEVELOPS...LARGE HAIL AND EVEN A TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING AS A COLD FRONT MOVES THROUGH KANSAS AND MISSOURI. IT IS UNCLEAR AT THIS TIME WHETHER SEVERE WEATHER WOULD DEVELOP AS A STRONG CAP AND LIMITED INSTABILITY MAY BE IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY ACROSS NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA...NORTH AND EAST OF A LINE FROM SAINT JOSEPH TO CHILLICOTHE TO SEDALIA. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:04 PM CDT | Wind Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Cass and 13 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.